Format

Send to

Choose Destination
Can J Cardiol. 1999 Feb;15(2):169-72.

Adenosine-induced atrial pro-arrhythmia in children.

Author information

1
Section of Electrophysiology, Hospital for Sick Children, University of Toronto, Ontario. Edgar.Jaeggi@hcuge.ch

Abstract

Adenosine has become the preferred acute treatment for common types of supraventricular tachycardia because of its efficacy and safety. There have been a few reports of serious proarrhythmic events associated with its use, including the induction of atrial fibrillation in adult patients. Three instances of adenosine-induced atrial proarrhythmia (two atrial fibrillation and one atrial flutter) have been observed in children with manifest or concealed Wolff-Parkinson-White syndrome at the Hospital for Sick Children, Toronto, Ontario since 1990, which indicates a previously unreported risk of atrial arrhythmia for children as well. Because adenosine may enhance antegrade bypass tract conduction, its use carries a risk of ventricular acceleration, including progression to ventricular fibrillation. Because of such rare and potentially life-threatening adverse effects, appropriate monitoring and precautions are required during the administration of the drug to children and adults.

PMID:
10079775
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center